Alert archive / Hawaii / Flash Flood Warnings in 2026
Flash Flood Warning 7, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Mar 12, 2026, 7:16 AM HST for Honolulu County, Hawaii. It was in force for 7 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2026, 7:16 AM HST (17:16 UTC)
- Expired
- Mar 12, 2026, 2:37 PM HST
- In force
- 7 hr
- Issued by
- NWS Honolulu, HI
- Area
- Storm-based polygon
- Flood severity
- None
County Honolulu County, HI
The radar
The Molokai radar (PHMO), 80 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 7:25 AM HST | FLASH FLOOD | 2 N Maunawili, HI | Kapaa Quary Rd closed due to flooding. |
| Mar 12, 7:53 AM HST | FLASH FLOOD | 1 W Maunawili, HI | Landslide on Auloa Rd 400 yards from Pali Hwy. |
| Mar 12, 8:06 AM HST | FLASH FLOOD | 1 Wsw Waialua, HI | HPD reports a foot of water on Farrington Hwy. |
| Mar 12, 8:48 AM HST | FLASH FLOOD | 1 Sse Waialua, HI | Flooding at Waialua High and Intermediate School. |
| Mar 12, 11:06 AM HST | FLASH FLOOD | 2 Ese Waianae, HI | Road closures on Puhawai Road between Lualualei Homestead Road and Halona Road due to significant roadway flooding. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 5.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1757 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted.
604
WGHW50 PHFO 121716
FFWHFO
HIC003-121845-
/O.NEW.PHFO.FF.W.0007.260312T1716Z-260312T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
716 AM HST Thu Mar 12 2026
The National Weather Service in Honolulu has issued a
* Flash Flood Warning for...
The island of Oahu in Honolulu County
* Until 845 AM HST.
* At 716 AM HST, emergency management reported flooding near
residences in the Wahiawa area, as well as the closure of Kapaa
Quarry Road in Kailua due to water flooding the road. Areas of
heavy rain continue to move over the island from the southwest
with rainfall rates up to 2 to 3 inches per hour. Additional
periods of heavy rain and thunderstorms are expected throughout
the day.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Emergency management.
IMPACT...Flooding in drainages, streams, rivers, roads,
properties, and other low-lying areas. Public road
closures possible in some areas. Landslides are
possible in steep terrain.
* This warning includes the entire island of Oahu.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away from streams, rivers, drainage ditches, and culverts, even
if they are currently dry.
Excessive runoff from heavy rainfall will cause flooding of drainage
ditches and streams, streets, highways, properties, and other low
lying spots.
&&
This warning may need to be extended beyond 845 AM HST if flooding
persists.
This Flash Flood Warning replaces the previously issued Flood
Advisory that was in effect for The island of Oahu in Honolulu
County.
LAT...LON 2131 15764 2125 15769 2125 15772 2127 15773
2124 15782 2130 15790 2129 15811 2148 15824
2153 15825 2158 15829 2160 15813 2169 15805
2173 15798 2155 15783 2147 15783 2143 15779
2147 15779 2147 15772 2141 15773 2134 15769
FLASH FLOOD...OBSERVED
$$
TS4 follow-up statements
823
WGHW50 PHFO 121841
FFWHFO
HIC003-122145-
/O.EXT.PHFO.FF.W.0007.000000T0000Z-260312T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
841 AM HST Thu Mar 12 2026
The National Weather Service in Honolulu has extended the
* Flash Flood Warning for...
The island of Oahu in Honolulu County
* Until 1145 AM HST.
* At 841 AM HST, emergency management reported additional road
closures in areas of the North Shore and ponding on roads across
both windward and town sides of the island. The heavy rain has
ended, but area streams remain elevated and impacts continue to be
observed. Additional heavy rain is expected to move into the area
within the next few hours.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Emergency management.
IMPACT...Flooding in drainages, streams, rivers, roads,
properties, and other low-lying areas. Public road
closures possible in some areas. Landslides are
possible in steep terrain.
* This warning includes the entire island of Oahu.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away from streams, rivers, drainage ditches, and culverts, even
if they are currently dry.
Excessive runoff from heavy rainfall will cause flooding of drainage
ditches and streams, streets, highways, properties, and other low
lying spots.
&&
This warning may need to be extended beyond 1145 AM HST if flooding
persists.
LAT...LON 2131 15764 2125 15769 2125 15772 2127 15773
2124 15782 2130 15790 2129 15811 2148 15824
2153 15825 2158 15829 2160 15813 2169 15805
2173 15798 2155 15783 2147 15783 2143 15779
2147 15779 2147 15772 2141 15773 2134 15769
FLASH FLOOD...OBSERVED
$$
TS667
WGHW50 PHFO 122134
FFWHFO
HIC003-130045-
/O.EXT.PHFO.FF.W.0007.000000T0000Z-260313T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Honolulu HI
1134 AM HST Thu Mar 12 2026
The National Weather Service in Honolulu has extended the
* Flash Flood Warning for...
The island of Oahu in Honolulu County
* Until 245 PM HST.
* At 1134 AM HST, radar indicates pockets of heavy rain moving
north-northwest over eastern portions of Oahu, including downtown
Honolulu and Waikiki, with rainfall rates of 1 to 2 inches per
hour. An additional large area of heavy rain southwest of the
island is expected to move up over the island within the next 1 to
2 hours, with rainfall rates around 2 to 3 inches per hour
possible, keeping the threat of flash flooding in place,
especially for the leeward urban areas.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flooding in drainages, streams, rivers, roads,
properties, and other low-lying areas. Public road
closures possible in some areas. Landslides are
possible in steep terrain.
* This warning includes the entire island of Oahu.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away from streams, rivers, drainage ditches, and culverts, even
if they are currently dry.
Excessive runoff from heavy rainfall will cause flooding of drainage
ditches and streams, streets, highways, properties, and other low
lying spots.
&&
This warning may need to be extended beyond 245 PM HST if flooding
persists.
LAT...LON 2131 15764 2125 15769 2125 15772 2127 15773
2124 15782 2130 15790 2129 15811 2148 15824
2153 15825 2158 15829 2160 15813 2169 15805
2173 15798 2155 15783 2147 15783 2143 15779
2147 15779 2147 15772 2141 15773 2134 15769
FLASH FLOOD...RADAR INDICATED
$$
TS166
WGHW70 PHFO 122337
FFSHFO
Flash Flood Statement
National Weather Service Honolulu HI
137 PM HST Thu Mar 12 2026
HIC003-130045-
/O.CON.PHFO.FF.W.0007.000000T0000Z-260313T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Honolulu HI-
137 PM HST Thu Mar 12 2026
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM HST THIS
AFTERNOON FOR THE ISLAND OF OAHU IN HONOLULU COUNTY...
At 137 PM HST, radar continued to indicate pockets of heavy rain
moving north-northwest over eastern portions of Oahu, including
downtown Honolulu and Waikiki, with rainfall rates of 1 to 3 inches
per hour. Additional areas of heavy are expected to move up over the
island within the next hour or so, keeping the threat of flash
flooding in place, especially for the leeward urban areas.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flooding in drainages, streams, rivers, roads,
properties, and other low-lying areas. Public road
closures possible in some areas. Landslides are possible
in steep terrain.
This warning includes the entire island of Oahu.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away from streams, rivers, drainage ditches, and culverts, even
if they are currently dry.
Excessive runoff from heavy rainfall will cause flooding of drainage
ditches and streams, streets, highways, properties, and other low
lying spots.
&&
LAT...LON 2131 15764 2125 15769 2125 15772 2127 15773
2124 15782 2130 15790 2129 15811 2148 15824
2153 15825 2158 15829 2160 15813 2169 15805
2173 15798 2155 15783 2147 15783 2143 15779
2147 15779 2147 15772 2141 15773 2134 15769
FLASH FLOOD...RADAR INDICATED
$$
TS577
WGHW70 PHFO 130037
FFSHFO
Flash Flood Statement
National Weather Service Honolulu HI
237 PM HST Thu Mar 12 2026
HIC003-130047-
/O.CAN.PHFO.FF.W.0007.000000T0000Z-260313T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Honolulu HI-
237 PM HST Thu Mar 12 2026
...FLASH FLOOD WARNING IS CANCELLED FOR THE ISLAND OF OAHU...
The heavy rain has ended. Flooding is no longer expected to pose an
imminent threat.
However, conditions remain favorable for additional waves of heavy
showers and thundershowers to move in later this afternoon and
overnight. A Flood Watch remains in effect until 600 PM HST Saturday
for Oahu.
&&
LAT...LON 2131 15764 2125 15769 2125 15772 2127 15773
2124 15782 2130 15790 2129 15811 2148 15824
2153 15825 2158 15829 2160 15813 2169 15805
2173 15798 2155 15783 2147 15783 2143 15779
2147 15779 2147 15772 2141 15773 2134 15769
$$
R BALLARDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Mar 12, 4:02 AM HST, 3 hours 14 minutes earlier.
Area forecast discussion, Mar 12, 4:02 AM HST, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 402 AM HST Thu Mar 12 2026 .SYNOPSIS... A powerful kona storm will produce periods of hazardous weather impacts across the Hawaiian Islands through the weekend. Expect a combination of threats ranging from significant flash flooding, damaging winds, snow and ice over the highest Big Island summits and strong to severe thunderstorms. The strongest southwesterly winds from Friday to Saturday will produce damaging wind gusts along north and east of the island mountains. Unsettled wet weather conditions with southwesterly winds will continue into early next week. The kona storm begins to lift northward on Monday, and unsettled weather will start to ease across the Hawaii region. High pressure will build back in north of the state allowing trade winds to return from next Wednesday onward. && .DISCUSSION... Moderate to heavy showers continued to pulse through the islands last night through the early morning hours. Brief thunderstorms were observed over portions of northern Oahu and over marine coastal areas through the night. The latest morning satellite water vapor imagery continues to show a complex and large upper low set up across the Central Pacific basin. Smaller short wave troughs are rotating counterclockwise around this larger central low. A brief respite in the flooding and thunderstorm threats last night will change later today as another weak, negatively tilted, short wave trough moves over the islands from the late morning through the afternoon hours. The negative tilt on this upper trough will produce more efficient atmospheric lifting dynamics, leading to heavier showers and higher potential for strong thunderstorm activity. Increasing trends in moderate to heavy showers and thunderstorms will continue into the overnight hours as a stronger negatively tilted short wave trough moves into the islands. The threat for Flash Flooding will continue into the weekend due to both saturated soil conditions that more easily lead to ground runoff and flooding from even more moderate continuous rainfall rates. The highest flood threats across the state will favor southern and western slopes of all islands. These are typically the drier sides of the islands, less accustomed to heavy rain and flooding. Driving under these heavy shower bands will become challenging with ponding of water on area roadways. A Flood Watch continues for all Hawaiian Islands into Saturday, this Flood Watch may need to be extended in time as the heavy rainfall threat may linger into Sunday. By Friday, the weather conditions become vastly more severe, as stronger southwesterly winds providing damaging wind gusts along island mountain slopes, favoring northern and eastern slopes of steep mountain terrain. Already saturated ground conditions and trees unaccustomed to southwest winds will fall and likely cause blocked roadways and lead to power outages. These strong southwesterly winds will continue through Saturday afternoon. These stronger southwest winds speed up into the 50 to 70 MPH range around the 5,000 foot level. These winds will also converge at the lower levels, lifting the atmosphere and producing strong convective heavy shower and thunderstorm bands. As these clouds reach higher and higher heights in the atmosphere they will reach up and pull down these stronger winds to the surface, yielding wind gusts in the 50 to 70 mph range in the strongest thunderstorm cells. This means even outside of terrain enhancing wind gusts any strong thunderstorms are capable of producing severe hurricane force wind gusts over islands or coastal waters through Saturday. A High Wind Watch remains in effect to cover these damaging wind threats. Some of these stronger thunderstorms will likely become severe with the heaviest rainfall rates and strong damaging winds. High levels of instability, wind shear and atmospheric forcing ingredients are all coming into focus over the islands from Friday through Saturday for a potential severe weather event. A Severe Thunderstorm Watch may be needed during the Friday through Saturday time period. However, we will likely wait until we see these severe thunderstorm developing over the local area before pulling the trigger on this Severe Thunderstorm Watch with a short lead time measured in hours. From Saturday night to Sunday another upper level short wave trough passes over the islands leading to another upward pulse in moderate to heavy shower activity. Thunderstorms will also threaten the islands and become more of a flooding threat as decreasing upper level and surface wind speeds diminish the damaging wind gust threats. Monday and Tuesday, the large kona storm begins to lift northward drifting slowly away from the Hawaiian Islands. This means wet weather continues, however moderate to heavy rainfall rates will decrease and southwest winds will gradually weaken through the first half of next week. By Wednesday, the latest long range guidance shows a high pressure system building back into position just north of the island chain, allowing a return to a typical trade wind weather pattern with more typical brief passing showers over windward mountain areas. && .AVIATION... Shower activity will be on the increase this morning as the next wave of moisture moves in from the south. Showers and isolated thunderstorms will produce MVFR conditions for many areas with periods of IFR and LIFR conditions at times. Forecast still remains on track for prolonged periods of heavy rainfall starting over the western half of the state tonight. This will likely lead to widespread IFR/LIFR conditions tonight and continuing through Friday. AIRMET SIERRA remains in effect for mountain obscuration for all of Kauai, Oahu and Maui Counties. AIRMET ZULU will be needed by later this morning as deeper moisture moves in from the south, which should allow for some light icing. At the same time, upper level turbulence will also be increasing, and AIRMET TANGO will also be needed for the mid to upper levels. && .MARINE... A powerful kona storm will continue to bring heavy rain, thunderstorms, and rough seas to the Hawaiian islands and adjacent coastal waters through the rest of the week. Southerly winds will strengthen tonight into the weekend, possibly reaching gale-force for portions of the area by Friday. A Gale Watch has been issued for the coastal waters around Kauai and Oahu starting Friday morning. These strong to gale- force winds will last into the weekend in association with a band of heavy showers and thunderstorms pushing eastward across the forecast area. A series of small, short to medium period west-northwest swells will bring small surf to north and west facing shores through the rest of the week. Kauai will block some of this swell energy from reaching Oahu and Maui, but it will make it into the west facing shores of the Big Island. The current swell will gradually diminish later today before the next west-northwest swell builds Friday into the weekend. Additionally, a small, medium period north swell originating from Alaska Peninsula gap winds is expected to arrive tonight and continue into the weekend. The southerly wind direction will contribute to rough and choppy surf along south-facing shores. These south winds will intensify tonight into Friday, causing south shore surf to build Friday into the weekend, likely reaching advisory levels. Once southerly winds diminish early next week, a small to moderate, long-period south swell generated by a gale force low east-southeast of New Zealand will arrive along south-facing shores and build into midweek. Choppy surf along east-facing shores will continue to trend downward and remain below seasonal levels as south to southeast winds prevail. && .HFO WATCHES/WARNINGS/ADVISORIES... Flood Watch through Saturday afternoon for all Hawaiian Islands High Wind Watch from this evening through late Saturday night for Niihau, Kauai, Oahu, Molokai, Lanai, Kahoolawe, and Maui. High Wind Watch from this evening through Sunday afternoon for Haleakala Summit and the Big Island Summits of Mauna Kea and Mauna Loa. High Wind Watch from Friday morning through late Saturday night for the lower slopes of the Big Island. Winter Weather Advisory until 6 PM HST this evening for Big Island Summits of Mauna Kea and Mauna Loa above 12,000 feet elevation. Winter Storm Watch from this evening through Saturday afternoon for Big Island Summits of Mauna Kea and Mauna Loa above 12,000 feet elevation. Gale Watch from this evening through late Friday night for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters. && DISCUSSION...Bohlin AVIATION...Kino MARINE...Farris
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 5:27 PM HST | Special Marine Warning | HFO | 2 hr | |
| Mar 11, 5:34 PM HST | Special Marine Warning | HFO | 116 min | |
| Mar 11, 7:20 PM HST | Special Marine Warning | HFO | 78 min | |
| Mar 11, 7:48 PM HST | Winter Weather Advisory | HFO | Hawaii | 20 hr |
| Mar 12, 2:50 AM HST | Special Marine Warning | HFO | 115 min | |
| Mar 12, 3:29 AM HST | Gale Watch | HFO | 11 hr | |
| Mar 12, 3:50 AM HST | Special Marine Warning | HFO | 115 min | |
| Mar 12, 4:42 AM HST | Special Marine Warning | HFO | 2 hr | |
| Mar 12, 5:35 AM HST | Special Marine Warning | HFO | 115 min | |
| Mar 12, 5:39 AM HST | Areal Flood Advisory | HFO | Honolulu | 97 min |
| Mar 12, 7:31 AM HST | Special Marine Warning | HFO | 119 min | |
| Mar 12, 7:48 AM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Mar 12, 8:12 AM HST | Areal Flood Advisory | HFO | Kalawao | 7 hr |
| Mar 12, 10:29 AM HST | Special Marine Warning | HFO | 2 hr | |
| Mar 12, 11:27 AM HST | Areal Flood Advisory | HFO | Kauai | 2 hr |
| Mar 12, 11:28 AM HST | Special Weather Statement | HFO | Kauai | 77 min |
| Mar 12, 12:16 PM HST | Special Marine Warning | HFO | 119 min |
Nearby
Flash Flood Warnings in Hawaii, 2026Every flash flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.